The Lupus Forum banner

1 - 6 of 6 Posts

·
Brenda
Joined
·
369 Posts
Discussion Starter #1
I was wondering if any of you have steroid induced diabetes? I can't stop the steroids, so they want to start me on metformin. I was just wondering if any of you have any experience with this and have had any alternate therapies.
 

·
Registered
Joined
·
356 Posts
Hi

I was on steroids for 6 months I didn't get diabetes from them, but have got a fatty liver from them. Just watch carbohydrate intake. Eat more greens and less potatoes etc.
 

·
Registered
Joined
·
26 Posts
I got diabetes immediately. I'm not 113-115lbs at 5'5". I use insulin injections. I didn't want to start any new pill meds as I have so many already. Too much! The insulin is pretty straight forward -and it lets me modify. Since I take my pred at 6AM I am more diabetic in the day than at night. I had to establish a rule not to inject past 2PM or it would start resulting in me crashing toward 6PM. It's all crazy, I know, but it works for me. I wish you the best and hope you find something that works really well with no side effects! Best,
 

·
Brenda
Joined
·
369 Posts
Discussion Starter #5
I got diabetes immediately. I'm not 113-115lbs at 5'5". I use insulin injections. I didn't want to start any new pill meds as I have so many already. Too much! The insulin is pretty straight forward -and it lets me modify. Since I take my pred at 6AM I am more diabetic in the day than at night. I had to establish a rule not to inject past 2PM or it would start resulting in me crashing toward 6PM. It's all crazy, I know, but it works for me. I wish you the best and hope you find something that works really well with no side effects! Best,
Thank you! They want to start me on metformin (sp?) I was wondering if taking my steroids at night would help since my morning bs is perfect, below 100 always but by evening it's close to 250 even if I eat low carb/sugar. They are waiting a couple weeks to start the metformin because I've had a stomach bug and they say it is really hard on your stomach.
 

·
Registered
Joined
·
26 Posts
Thank you! They want to start me on metformin (sp?) I was wondering if taking my steroids at night would help since my morning bs is perfect, below 100 always but by evening it's close to 250 even if I eat low carb/sugar. They are waiting a couple weeks to start the metformin because I've had a stomach bug and they say it is really hard on your stomach.

I meant to say I am 113-115lbs... Anyway, the point was it is not weight driven -just good old pred. When it comes to you, BS is driven by when you take the prednisone. So, if you take it at night, you'll be more diabetic at night. It's a pain. Pred-induced dumps the sugar from your liver, makes you insulin resistant -so the sugar just goes up at rest and after you eat (Post-pradial). You can bring your numbers down with excercise as well. It may be easier to manage in waking hours because of this, but I don't know your situation or how you will respond to the drug. Either way, I hope you kick it in the butt :)
 
1 - 6 of 6 Posts
Top